# SDR IXXA0000016

- Difficulty date: April 13, 2000
- Submitted: April 13, 2000
- Operation: Air carrier
- Aircraft: N820BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46065
- Aircraft time: 78,795 hours, 32,840 cycles
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Damaged
- Location: Nose Gear
- Part time: 78,795 hours, 32,840 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM LAX TO TOL, DURING DESCENT THE NOSE GEAR DOWN AND LOCK INDICATION LIGHT FAILED TO ILLUMINATE ACCOMPANIED BY A GEAR UNSAFE INDICATION DURING GEAR EXTENSION.   THE FLIGHT CREW CYCLED THE LANDING GEAR AND NORMAL INDICATION WAS RESTORED.  THE FLIGHT CONTINUED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LANDING GEAR INDICATION SYSTEM, A DAMAGED WIRE LOCATED ON THE NOSE GEAR DOWN AND LOCK SWITCH.  THE WIRE WAS REPAIRED AND MAINTENANCE PERFORMED A SUCCESSFUL OPERATIONAL CHECK.  THE AIRCRAFT WAS RETURNED TO SERVICE.
